Chrome 2001
.
Aetna Intelihealth InteliHealth Aetna Intelihealth Aetna Intelihealth
 
.
. .
.
Chrome 2001
Chrome 2001
InteliHealth
Ask the Doc
4464
Ask the Doc
Ask The Expert
Harvard Medical School
Image of a cadeusus
. .
General Medical Questions
.
Question : I’ve been taking Zocor for the past 10 months. A few weeks after starting it, I had muscle and joint pain in my right leg. I’ve been to specialists, taken different medicines and had X-rays and MRIs — but everyone is at a loss. Could Zocor be the cause?
.
.
.
The Trusted Source
.
.
Howard LeWine, M.D.

Howard LeWine, M.D., is chief editor of Internet Publishing, Harvard Health Publications. He is a clinical instructor of medicine at Harvard Medical School and Brigham and Women's Hospital. Dr. LeWine has been a primary care internist and teacher of internal medicine since 1978.

.
.
November 16, 2011
.

A:

I doubt the pain in your right leg is related to Zocor (simvastatin).

Simvastatin is a drug commonly prescribed to lower cholesterol. All statin drugs can cause muscle ache. However, the muscle ache is not just in one part of the body. It is usually spread throughout the body.

Statins cause three types of muscle problems:

  • Muscle pain all over without weakness
  • Weakness of the large muscles in the upper arms and thighs without pain
  • Muscular pain and weakness

Muscular problems are more likely to happen with higher doses of statins.

Even though I don’t suspect that Zocor is causing the pain, talk to your doctor about a short period off of it. Or perhaps your doctor will suggest switching to a different statin. Sometimes, our bodies don’t respond to drugs like the textbooks tell us.

.

4581, 8465, 8466, 8475, 8481, 29595,
muscle,simvastatin,zocor
29595

.
.
InteliHealth
.
Ask A Question
.
.
InteliHealth
Do You Have A Question?
.
. . .
.
Ask The Expert Archives
Topics
.
InteliHealth
.
InteliHealth

    Print Printer-friendly format    
   
dmtatd
dmtATD
dmtatd
126747
InteliHealth
1998-05-15
f
InteliHealth
NULL
411, 4464, 4581, 4582, 7991, 7992, 7995, 7996, 7997, 8122, 8438, 8463, 8464, 8465, 8466, 8467, 8468, 8469, 8470, 8471, 8472, 8473, 8474, 8475, 8476, 8477, 8479, 8480, 8481, 8482, 8483, 8484, 8486, 8487, 8488, 8489, 8490, 8760, 14219, 20807, 21346, 21349, 21351, 23926, 23938, 24017, 24025, 24075, 24151, 24510, 24519, 24549, 24869, 24878, 25107, 25518, 25646, 25968, 29367, 29516, 29595, 48666, 48812, 59367,
4581
.
.  
This website is certified by Health On the Net Foundation. Click to verify.
.